• Users Online: 50
  • Print this page
  • Email this page
CASE REPORT
Year : 2015  |  Volume : 5  |  Issue : 1  |  Page : 36-39

Severe ocular complications following facial calcium hydroxylapatite injections: Two case reports


Department of Ophthalmology, National University Hospital, Taipei, Taiwan

Correspondence Address:
Po-Ting Yeh
Department of Ophthalmology, National Taiwan University Hospital; College of Medicine, National Taiwan University, Number 7, Chung Shan South Road, Taipei
Taiwan
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.1016/j.tjo.2014.03.009

Rights and Permissions

Dermal soft-tissue augmentation using a filler is a technique widely used for facial cosmetic enhancement. However, potential complications following facial cosmetic injections have heightened the possibility of iatrogenic visual loss. We report two cases of severe ocular complications after nasal cosmetic enhancement. Both cases had poor visual outcomes in spite of emergency management. The second patient is a rare case with bilateral anterior ischemic optic neuropathy after dermal soft-tissue augmentation. The visual outcome was correlated with the location and the extent of the arterial embolization. Unfortunately, there is still no standard treatment protocol for vision-threatening complications. Clinicians should always keep in mind that embolic arterial occlusion may occur after augmentation.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed774    
    Printed33    
    Emailed0    
    PDF Downloaded53    
    Comments [Add]    
    Cited by others 6    

Recommend this journal